Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 18, 2019, 12:46 AM CDT for Schleicher County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2019, 12:46 AM CDT (05:46 UTC)
- Expired
- May 18, 2019, 1:15 AM CDT
- In force
- 29 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Schleicher County, TX
The radar
The San Angelo radar (KSJT), 72 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 5.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2168 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
796
WFUS54 KSJT 180546
TORSJT
TXC413-180615-
/O.NEW.KSJT.TO.W.0028.190518T0546Z-190518T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
1246 AM CDT Sat May 18 2019
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
West central Schleicher County in west central Texas...
* Until 115 AM CDT.
* At 1245 AM CDT, a severe thunderstorm capable of producing a
tornado was located 17 miles northeast of Ozona, moving southeast
at 5 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Schleicher County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3081 10096 3087 10096 3091 10087 3078 10084
TIME...MOT...LOC 0545Z 299DEG 5KT 3084 10096
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
SK1 follow-up statement
804
WWUS54 KSJT 180606
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
106 AM CDT Sat May 18 2019
TXC413-180615-
/O.EXP.KSJT.TO.W.0028.000000T0000Z-190518T0615Z/
Schleicher TX-
106 AM CDT Sat May 18 2019
...THE TORNADO WARNING FOR WEST CENTRAL SCHLEICHER COUNTY WILL EXPIRE
AT 115 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
west central Schleicher County.
LAT...LON 3081 10096 3087 10096 3091 10087 3078 10084
TIME...MOT...LOC 0605Z 299DEG 5KT 3083 10093
$$
SKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 18, 12:27 AM CDT, 19 minutes earlier.
Area forecast discussion, May 18, 12:27 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1227 AM CDT Sat May 18 2019 .AVIATION... /06Z TAFS/ Lone storm south of KSJT early this morning will continue to move slowly east and should avoid the terminals. Main concern will be a new line of convection that is expected to develop across the Permian Basin and shift east across West Central Texas terminals later tonight and into the morning hours on Saturday. Will use this as the most likely time to carry TSTMS in the forecasts. Once this line passes, southwest winds and drier conditions will prevail. && .PREV DISCUSSION... /issued 610 PM CDT Fri May 17 2019/ AVIATION... /00Z TAFS/ VFR conditions and gusty south and southeast winds will continue across West Central Texas terminals into the early morning hours. However, most models suggest a squall line of storms to develop and sweep across the area overnight and into sunrise Saturday morning. Once the timing becomes a little more certain, amendments will be made to pin down the timing. Otherwise, MVFR cigs may briefly reach the southern terminals before the convection arrives, with all areas seeing improving conditions once the storms exit to the east. PREV DISCUSSION... /issued 321 PM CDT Fri May 17 2019/ SHORT TERM... (Tonight and Saturday) .Strong to severe storms expected tonight... Early this afternoon, a dryline was situated west of the area and extended from near Lubbock, southwest to near Midland and then just west of a Ft Stockton. Visible satellite imagery as of 2 PM shows some enhanced cumulus developing just east of the dryline over Pecos county. Hi resolution models continue to show some isolated storms developing over this region between 3 PM and 6 PM, due to strong surface heating and a weakening CAP along the dryline. Most of the hi-res models weaken the storms through early evening as they encounter a stronger capping inversion to the east. The latest HRRR is the most bullish and brings storms into western portions of the Northern Edwards Plateau and western Concho Valley through 8 PM, before weakening. If storms develop, they will likely become severe, given MLCAPES around 3500 J/Kg and deep layer shear between 30 and 40 Kt. The main hazards should storms develop, would be large hail in excess of 2 inches and possibly an isolated tornado. Thunderstorms are expected to increase along the dryline to our west by mid to late evening as lift increases with the approach of an upper level trough and wind fields strengthen aloft. Models generally agree that storms will increase in coverage across western portions of the forecast area around midnight, then move east as a line or broken line of storms through the overnight hours into early Saturday morning. Storms may initially be discrete across western sections, with large hail (in excess of 2 inches) possible, along with isolated tornadoes. The severe threat will gradually transition into a damaging wind hazard across eastern sections by early Saturday morning. In addition, very heavy rainfall will accompany some of the storms, which may result in localized flash flooding given the already moist soils from recent rains. Thunderstorms are expected to end across eastern sections by late morning or early afternoon as a Pacific front moves through, bringing drier air and gusty southwest to west winds by afternoon. LONG TERM... (Saturday night through Sunday) The upper level low responsible for our severe weather Friday night/Saturday morning will lift off into the Great Lakes region by Sunday morning. Warm and dry conditions will prevail during the afternoon, with highs in the upper 80s to lower 90s. The next upper level low pressure system will set up across the Great Basin by Monday. Meanwhile, the dry line will sharpen near or along our western CWA border during the afternoon. Showers and thunderstorms are forecast to develop along the dry line by Monday afternoon and then spread eastward across our area Monday evening and into Tuesday morning. Instability/shear parameters still look favorable for another bout of severe weather, and we will continue to monitor this portion of the forecast closely. Otherwise, expect highs on Monday in the mid 80s under mostly cloudy skies. Dry line/Pacific front sweeps across the region Tuesday afternoon brining rain chances to an end. Expect highs again in the 80s. Wednesday and beyond, our area will be positioned between an upper level ridge over the southeastern U.S. and a broad upper trough over the western U.S. This will maintain southwesterly flow aloft across west Texas. Showers and thunderstorms will be possible each afternoon depending on the position of the dry line and subtle disturbances aloft in the southwesterly flow. Thus, will keep a slight chance of PoPs going in the extended forecast. && .PRELIMINARY POINT TEMPS/POPS... Abilene 57 88 67 85 / 0 0 10 50 San Angelo 56 90 67 88 / 0 0 20 30 Junction 60 92 68 87 / 0 0 5 20 Brownwood 56 88 66 84 / 0 0 5 20 Sweetwater 57 87 66 84 / 0 0 20 50 Ozona 56 89 66 86 / 0 0 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, May 17, 3:16 PM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 316 PM CDT Fri May 17 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-182030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 316 PM CDT Fri May 17 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are expected late this afternoon through tonight. Large hail, damaging winds, and isolated tornadoes will be the main concerns. However, deadly lightning will also be possible, and locally heavy rainfall could result in flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a slight risk of severe thunderstorm Saturday morning across West Central Texas. The main threats will be large hail and damaging. Areas of heavy rainfall may also produce localized flooding of streets and low lying areas, as well as rises on rivers. The storms will move east early Saturday afternoon. Another round of strong to severe thunderstorms will be possible Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight and Saturday morning.
In the hours before
Special weather statement, May 17, 9:11 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service San Angelo TX
911 PM CDT Fri May 17 2019
TXZ076-077-180300-
Schleicher TX-Crockett TX-
911 PM CDT Fri May 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER AND
NORTHEASTERN CROCKETT COUNTIES UNTIL 1000 PM CDT...
At 909 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Ozona, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Schleicher and northeastern Crockett Counties, including the
following locations... Us-190 Near The Crockett-
Sutton County Line and The Intersection Of Us 190 And Highway 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
Crockett County.
LAT...LON 3094 10132 3109 10094 3108 10093 3084 10084
3080 10127
TIME...MOT...LOC 0209Z 251DEG 21KT 3089 10121Special weather statement, May 17, 10:46 PM CDT, 2 hours before
Special Weather Statement
National Weather Service San Angelo TX
1046 PM CDT Fri May 17 2019
TXZ076-077-180430-
Schleicher TX-Crockett TX-
1046 PM CDT Fri May 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SCHLEICHER AND
NORTHEASTERN CROCKETT COUNTIES UNTIL 1130 PM CDT...
At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Ozona, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central
Schleicher and northeastern Crockett Counties, including the
following locations...
The Intersection Of Us 190 And Highway 163, Us-190 Near The Crockett-
Sutton County Line, The Intersection Of I-
10 And Highway 405 and The Intersection Of I-10 And Highway 290.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
Crockett County.
LAT...LON 3060 10152 3079 10165 3108 10115 3108 10106
3080 10087
TIME...MOT...LOC 0345Z 236DEG 29KT 3078 10143The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:05 PM CDT | Tornado Warning | SJT | Crockett | 40 min |
| May 17, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 48 min |
| May 17, 8:24 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 51 min |
| May 17, 9:11 PM CDT | Special Weather Statement | SJT | Crockett | 49 min |
| May 17, 10:46 PM CDT | Special Weather Statement | SJT | Crockett | 44 min |
| May 17, 11:08 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 37 min |
| May 17, 11:40 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 50 min |
| May 18, 12:29 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 46 min |
| May 18, 1:09 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 66 min |
| May 18, 1:31 AM CDT | Special Weather Statement | SJT | Sterling | 44 min |
| May 18, 2:04 AM CDT | Special Weather Statement | SJT | Tom Green | 41 min |
| May 18, 2:10 AM CDT | Areal Flood Advisory | SJT | Schleicher, Tom Green | 50 min |
| May 18, 2:37 AM CDT | Special Weather Statement | SJT | Coke, Sterling | 38 min |
| May 18, 3:23 AM CDT | Special Weather Statement | SJT | Coke, Nolan | 52 min |
| May 18, 3:46 AM CDT | Areal Flood Advisory | SJT | Irion | 59 min |
| May 18, 3:57 AM CDT | Severe Thunderstorm Warning | SJT | Irion | 48 min |
| May 18, 4:04 AM CDT | Special Weather Statement | SJT | Fisher, Nolan | 56 min |
| May 18, 4:49 AM CDT | Tornado Warning | SJT | Irion, Tom Green | 26 min |
| May 18, 5:00 AM CDT | Special Weather Statement | SJT | Tom Green | 60 min |
| May 18, 5:07 AM CDT | Special Weather Statement | SJT | Jones, Taylor | 53 min |
| May 18, 5:08 AM CDT | Tornado Warning | SJT | Tom Green | 22 min |
| May 18, 5:15 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 45 min |
| May 18, 5:21 AM CDT | Tornado Warning | SJT | Tom Green | 24 min |
| May 18, 5:39 AM CDT | Tornado Warning | SJT | Tom Green | 51 min |
| May 18, 5:40 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 65 min |
| May 18, 5:45 AM CDT | Tornado Warning | SJT | Jones, Taylor | 45 min |
| May 18, 5:48 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 57 min |
| May 18, 5:58 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 62 min |
| May 18, 6:08 AM CDT | Areal Flood Advisory | SJT | Irion, Runnels, Tom Green | 112 min |
| May 18, 6:15 AM CDT | Tornado Warning | SJT | Jones, Shackelford | 30 min |
| May 18, 6:36 AM CDT | Severe Thunderstorm Warning | SJT | Coke | 39 min |
| May 18, 6:38 AM CDT | Special Weather Statement | SJT | Jones | 67 min |
| May 18, 6:42 AM CDT | Special Weather Statement | SJT | Shackelford | 63 min |
| May 18, 6:42 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 63 min |
| May 18, 6:44 AM CDT | Special Weather Statement | SJT | Haskell | 31 min |
| May 18, 6:55 AM CDT | Special Weather Statement | SJT | Nolan, Sterling | 50 min |
| May 18, 6:55 AM CDT | Tornado Warning | SJT | Concho, Runnels | 35 min |
| May 18, 7:05 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 55 min |
| May 18, 7:06 AM CDT | Tornado Warning | SJT | Runnels | 24 min |
| May 18, 7:10 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 65 min |
| May 18, 7:19 AM CDT | Tornado Warning | SJT | Runnels | 41 min |
| May 18, 7:24 AM CDT | Special Weather Statement | SJT | Coke | 51 min |
| May 18, 7:38 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 67 min |
| May 18, 7:45 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 45 min |
| May 18, 7:49 AM CDT | Tornado Warning | SJT | Coleman, Runnels | 25 min |
| May 18, 7:57 AM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 48 min |
| May 18, 8:09 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 51 min |
| May 18, 8:13 AM CDT | Special Weather Statement | SJT | Tom Green | 62 min |
| May 18, 8:25 AM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 65 min |
| May 18, 8:25 AM CDT | Tornado Warning | SJT | Coleman | 35 min |
| May 18, 8:33 AM CDT | Flash Flood Warning | SJT | Tom Green | 117 min |
| May 18, 8:34 AM CDT | Tornado Warning | SJT | Coleman | 26 min |
| May 18, 8:40 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| May 18, 8:52 AM CDT | Tornado Warning | SJT | Callahan | 23 min |
| May 18, 8:55 AM CDT | Special Weather Statement | SJT | Runnels | 50 min |
| May 18, 9:03 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 57 min |
| May 18, 9:19 AM CDT | Special Weather Statement | SJT | Concho | 26 min |
| May 18, 9:24 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 66 min |
| May 18, 9:47 AM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman, Runnels | 3 hr |
| May 18, 9:55 AM CDT | Special Weather Statement | SJT | Concho | 35 min |
| May 18, 9:57 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 48 min |
| May 18, 10:36 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 39 min |
| May 18, 11:10 AM CDT | Special Weather Statement | SJT | Menard | 50 min |
| May 18, 11:18 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 42 min |
| May 18, 11:36 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 39 min |
| May 18, 11:44 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 3 hr |
| May 18, 12:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 46 min |
| May 18, 12:33 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 42 min |
| May 18, 1:07 PM CDT | Special Weather Statement | SJT | San Saba | 38 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.